MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the torque handle was found to be out of drawing specification.The drawing specification is.63-.98.The torque tested low ¿ 0.483.The product has been quarantined and is available and is being returned.There was no patient involvement.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: device interaction/functional.Visual inspection: the uniplate cam tghtnr torq hndl (p/n: 289707000, lot #: km873406) was returned and received at us cq.Upon visual inspection, no issues were observed with the returned components of the device.Functional test: the functional test was performed at fsl owens & minor houston, tx site.During a routine incoming inspection of a loaner set, it was observed that 299707000, torque handle, lot number km873406 was found to be out of drawing specification.The drawing specification is.63-.98 nm.The torque tested low ¿ 0.483 nm.Can the complaint be replicated with the returned devices? yes.Dimensional analysis: no dimensional inspection can be performed as the device failed in the torque test.Document/specification review: based on the date of manufacture all relevant drawings are reflecting the current and manufactured revision were reviewed.Depuy spine loaner set product-specific inspection and verification instructions.Complaint confirmed? yes, the device received failed in the torque test.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the complaint device.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number km873406 was released in a single batch.Batch1: lot qty of 72 units were released on dec 13, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE CAM TGHTNR TORQ HNDL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10014598
Report Number1526439-2020-00926
Device Sequence Number2437020
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberKM873406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date05/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIPLATE CAM TGHTNR TORQ HNDL